By Topic

The conductance of dipoles of arbitrary size and shape

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Franz, K. ; Telefunken Research Institute, Ulm, Germany ; Mann, P.

The real part of either the impedance or the admittance of dipoles of arbitrary size and shape can be computed rigorously without solving a boundary value problem of a partial differential equation. In analogy to a well-known method of potential theory, fields of standing waves can be generated by integrals over current filaments so that for a given frequency there exist dipole shaped surfaces normal to the electric field surrounded by distant surfaces of vanishing electric field strength. Boundaries of perfect conductors may be supposed to coincide with a dipole shaped surface and a distant closed surface. The transients of such fields of standing waves are intimately related to the steady state of the free radiating dipole, since, before the first waves reflected from the distant enclosure have come back, the dipole cannot know whether or not it is enclosed. Corresponding to the type of current filament, either the resistance, or the conductance, of the radiating dipole can be calculated by direct integrations, while the shape of the dipole is determined by an ordinary differential equation of first order. As an example, we compute a family of dipoles that all have the same conductanceG=(254 Omega)^{-1}and a length2hbetween limitslambda/2leq 2hleq 1.36lambda/2.

Published in:

Antennas and Propagation, IRE Transactions on  (Volume:7 ,  Issue: 4 )